MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-36-154-32U
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
"the patient needed 2 tevar grafts to extend down the thoracic aorta to the sma artery.The celiac was chronically occluded.The physician used the relaypro nbs for both devices without a sheath.The first device went in and deployed without any issues.The physician then introduced the complaint device into the patient.The device was advanced smoothly through the vasculature and the graft was then pushed out in position 1.No issues were noticed during those steps.The inner sleeve was retracted back in position 2 without any issues.During the retraction of the clasping mechanism of step three i noticed the support wires moving but the proximal clasp only moved 2-4mm.The physician tried pushing the catheter up and down as well as rotating, but it would not release.We got down to the green hypotube in the back and tried cutting that longitudinally to see if it would help and it did not.Eventually we were able to get a snare around the clasp while moving the nosecone up and the 2 pieces released.The device was then removed from the body without further issues." patient outcome: "no patient consequence has been reported.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-36-154-32u) with final assembly lot# 2504290182, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on may 04, 2025.Ncr# 2025-0298 was opened as the inspector noticed a loose screw inside the pouch.This nonconformance is not related to the reported complaint failure.There were no reworks in relation to the device.A review of the device history records showed no issues related to the reported failure were found during the manufacture of the device.The delivery system was returned for investigation.The returned delivery system underwent evaluation.The controller knob was received in position 4, and the pushrod and apex release grip were received damaged due to the bailout technique attempted to release the proximal clasp during the procedure.The outer control tube (oct) was observed to be detached from the proximal clasp.The functionality of the device was unable to be evaluated due to damage to the pushrod and apex release grip.Manufacturing instructions mi-0211 rev.B [proximal clasp assembly (m4, n4)] instructs the operator to sand the distal end of the outer control tube, and the component is then inspected to ensure uniform sanding and 360° coverage.Once the proximal clasp is bonded to the oct, an in-process inspection is performed to ensure the bond strength is to be a minimum of 10 lbs.The delivery system underwent decontamination and was returned for follow-up evaluation, in which the oct, particularly the bonding region between the oct and proximal clasp, was inspected via microscopic view.The sanding of the oct of the complaint device was confirmed to be present, and the abraded area was measured to be within the specification length of 6 mm +/- 1 mm per drawing no.2833-0445-xx [n4 proximal apex clasp assembly].During the evaluation of the oct, it was observed that there was indication of a lack of adhesive present on the sanded region of the oct and within the proximal clasp.However, in consideration that the failure was unable to be replicated during internal studies, the root cause of the detachment of the proximal clasp from the oct could not be confirmed.Upon receiving the complaint, awareness training was provided for the corresponding manufacturing associates on (b)(6) 2025, regarding the reported failure.Capa-2025-0045 was opened to address the issue of oct detachment from the proximal clasp.Considering the possible root cause of the oct breakage, immediate corrective actions have been implemented on (b)(6) 2025, under capa-2025-0045 which include the following process changes to manufacturing instructions mi-0211 rev.C: clarified sanding process of the oct and added additional reference pictures.Clarified glue application process on the oct to attach the proximal clasp and add additional reference pictures.Removal of instructions on using razor to remove excess glue after curing.Units with excess adhesive are quarantined by quality to determine disposition of the assembly.Further corrective actions regarding the reported failure include the planning of a design change of the proximal clasp assembly to mitigate the occurrence of the failure mode in the field.In conclusion, a review of the device history records showed no issues related to the reported failure were found during the manufacture of the device.The root cause of the reported failure of difficulty releasing the proximal stent could not be determined.
 
Additional Manufacturer Narrative
A second follow-up is being submitted as field g3 was inadvertently left blank.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-36-154-32u) with final assembly lot# 2504290182, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on (b)(6) 2025.Ncr# (b)(4) was opened as the inspector noticed a loose screw inside the pouch.This nonconformance is not related to the reported complaint failure.There were no reworks in relation to the device.A review of the device history records showed no issues related to the reported failure were found during the manufacture of the device.The delivery system was returned for investigation.The returned delivery system underwent evaluation.The controller knob was received in position 4, and the pushrod and apex release grip were received damaged due to the bailout technique attempted to release the proximal clasp during the procedure.The outer control tube (oct) was observed to be detached from the proximal clasp.The functionality of the device was unable to be evaluated due to damage to the pushrod and apex release grip.Manufacturing instructions mi-0211 rev.B [proximal clasp assembly (m4, n4)] instructs the operator to sand the distal end of the outer control tube, and the component is then inspected to ensure uniform sanding and 360° coverage.Once the proximal clasp is bonded to the oct, an in-process inspection is performed to ensure the bond strength is to be a minimum of 10 lbs.The delivery system underwent decontamination and was returned for follow-up evaluation, in which the oct, particularly the bonding region between the oct and proximal clasp, was inspected via microscopic view.The sanding of the oct of the complaint device was confirmed to be present, and the abraded area was measured to be within the specification length of 6 mm +/- 1 mm per drawing no.2833-0445-xx [n4 proximal apex clasp assembly].During the evaluation of the oct, it was observed that there was indication of a lack of adhesive present on the sanded region of the oct and within the proximal clasp.However, in consideration that the failure was unable to be replicated during internal studies, the root cause of the detachment of the proximal clasp from the oct could not be confirmed.Upon receiving the complaint, awareness training was provided for the corresponding manufacturing associates on september 29, 2025, regarding the reported failure.Capa-2025-0045 was opened to address the issue of oct detachment from the proximal clasp.Considering the possible root cause of the oct breakage, immediate corrective actions have been implemented on november 18, 2025, under capa-2025-0045 which include the following process changes to manufacturing instructions mi-0211 rev.C: · clarified sanding process of the oct and added additional reference pictures.· clarified glue application process on the oct to attach the proximal clasp and add additional reference pictures.· removal of instructions on using razor to remove excess glue after curing.Units with excess adhesive are quarantined by quality to determine disposition of the assembly.Further corrective actions regarding the reported failure include the planning of a design change of the proximal clasp assembly to mitigate the occurrence of the failure mode in the field.In conclusion, a review of the device history records showed no issues related to the reported failure were found during the manufacture of the device.The root cause of the reported failure of difficulty releasing the proximal stent could not be determined.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key23057525
Report Number2247858-2025-00213
Device Sequence Number15607770
Product Code MIH
UDI-Device Identifier00843576150973
UDI-Public00843576150973
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number28-N4-36-154-32U
Device Lot Number2504290182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by ManufacturerNot provided
01/30/2026
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date02/25/2026
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale